Drought, Nowata
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Nowata forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.799, -95.617 (the zone’s center; the record gives no point)
Although rainfall was plentiful across southeastern and east-central Oklahoma during January 2012 with some areas receiving nearly seven inches of precipitation during the month, conditions were sharply different across much of northeastern Oklahoma. In fact, only a few tenths of an inch of precipitation were measured across much of the area north of I-44.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Although rainfall was plentiful across southeastern and east-central Oklahoma during January 2012 with some areas receiving nearly seven inches of precipitation during the month, conditions were sharply different across much of northeastern Oklahoma. In fact, only a few tenths of an inch of precipitation were measured across much of the area north of I-44. For instance, the Oklahoma Mesonet station near Foraker in Osage County measured 0.01 inches, the cooperative observer station near Copan in Washington County measured 0.03 inches, the ASOS system at Bartlesville measured 0.15 inches, and the Oklahoma Mesonet stations located near Burbank in Osage County, Nowata, and Skiatook in Osage County measured 0.17 inches, 0.26 inches, and 0.26 inches, respectively. This resulted in between zero and 25 percent of normal average rainfall for January for much of this region. As a result of this unseasonably low rainfall for the month, combined with limited rainfall over this area that has occurred throughout the past several months, severe drought conditions persisted over much of Pawnee, Washington, and Nowata Counties and worsened into the extreme category across much of Osage County. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 31, 11:28 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1128 PM CST SAT DEC 31 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
STRONG NORTHWEST WINDS WILL CONTINUE BEHIND FRONT OVERNIGHT.
WINDS WILL BEGIN TO SUBSIDE SUNDAY MORNING AS PRESSURE GRADIENT
RELAXES. OTHERWISE...ONLY A FEW SCATTERED HIGH CLOUDS WITH VFR
CONDITIONS.
&&
.PREV DISCUSSION... /ISSUED 1034 PM CST SAT DEC 31 2011/
..UPDATE...
DISCUSSION...
LATEST TRENDS SUGGEST WIND GUSTS TO 40 MPH AND HIGHER WILL BE
LIKELY ACROSS MOST OF EASTERN OKLAHOMA AND PORTIONS OF NORTHWEST
ARKANSAS...ESPECIALLY IN THE HIGHER TERRAIN. THEREFORE...ADDED
THE REMAINING COUNTIES TO WIND ADVISORY EXCLUDING ONLY CHOCTAW
COUNTY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 4 AM SUNDAY FOR OKZ049-OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...WIND ADVISORY UNTIL 4 AM SUNDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
AVIATION...12HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 930 PM CST SAT DEC 31 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 930 PM CST SAT DEC 31 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SIGNIFICANT WINDS. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A STRONG COLD FRONT WILL SWEEP ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. BEHIND THE FRONT FREQUENT WIND GUSTS TO 45 MPH WILL BE LIKELY ACROSS MUCH OF EASTERN OKLAHOMA. PLEASE REFER TO THE LATEST WIND ADVISORY /OKCNPWTSA/ ISSUED BY THE NATIONAL WEATHER SERVICE IN TULSA. WINDS WILL BEGIN TO SLOWLY SUBSIDE LATE TONIGHT...HOWEVER GUSTS TO 30 MPH WILL REMAIN POSSIBLE INTO THE MORNING HOURS SUNDAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... A BRIEF COOL DOWN WILL FOLLOW THE FRONTAL PASSAGE FOR SUNDAY AND INTO EARLY NEXT WEEK. WARMER WEATHER IS EXPECTED BY MID WEEK...ALONG WITH CONTINUED DRY CONDITIONS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, January 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360548, 360549, 360550, 360551.